The low-cost painkiller can be bought at most supermarkets, pharmacies and convenience stores, and a fair few packs of paracetamol will only set you back a matter of pennies.
Paracetamol is used to treat aches and pain and can also be used to reduce a high temperature.
It’s available combined with other painkillers and anti-sickness medicines, which combines multiple different medicines.
Seeing as it’s such a handy drug, can it actually be harmful given its accessibility? Here’s all you need to know about paracetamol…
READ MORE: Paracetamol cleaning hack: The clever cleaning tip to clean irons
How long does paracetamol take to work and how much is a standard dose?
Paracetamol is usually taken in a tablet or capsule form, either one or two 500mg forms at a time.
The painkiller takes up to an hour to kick in, and shouldn’t be taken alongside other medicines which already contain paracetamol.
Paracetamol can be taken with or without food and pregnant women can still use it within moderation.
It is also sold under the names Disprol, Panadol and Medinol.
Is it safe to take paracetamol every day?
The usual dose for adults is one or two 500mg tablets up to four times in 24 hours and you should always leave at least four hours between doses.
This means an absolute maximum of eight 500mg tablets within a day.
Overdosing on paracetamol can cause serious side effects, meaning you should never be tempted to increase the dose or to take a double dose if you’re experiencing severe pain.
If you’re still sticking to the limits, but find yourself reaching for the paracetamol every day, you should contact your doctor.
Do not take paracetamol alongside other medicines that contain paracetamol. If you take two different medicines that contain paracetamol, there’s a risk of overdose.
Other medications and prescription medicines usually work with paracetamol, including antibiotics.
However, there are some exceptions and people with certain conditions should speak to their doctor if they currently take blood-thinner warfarin, as paracetamol can increase the risk of bleeding, if taken regularly.
Anyone on medication for epilepsy and tuberculosis should also seek advice.